Flood, Roseau
- When
- March 28, 9:25 AM CST to March 31, 11:59 PM CST
- Where
- Roseau forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 48.775, -95.811 (the zone’s center; the record gives no point)
[See antecedent conditions written in brackets under Kittson county]. For Roseau county, a river flood warning was issued for the Roseau River at Roseau.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
[See antecedent conditions written in brackets under Kittson county]. For Roseau county, a river flood warning was issued for the Roseau River at Roseau. The river crested at Roseau just below its moderate (19 feet) flood stage on the 29th. Sandbagging occurred in Warroad.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 27, 8:59 PM CST, 12 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
859 PM CST SAT MAR 27 2004
.DISCUSSION...
02Z MSAS ANALYSIS SHOWING SFC LOW AT THE TRIPLE POINT OF ND/SD/MN
BORDERS WITH INVERTED TROUGH EXTENDING NORTHWARD ALONG THE RED RIVER
VALLEY TO THE CANADIAN BORDER. SFC OBSERVATIONS INDICATED THE TROUGH
NEARLY STATIONARY BETWEEN KRDR AND KGFK OVER THE LAST 4 HOURS. KMVX
WSR-88D SHOWING THE BULK OF THE PRECIPITATION REMAINING WEST
(BEHIND) THE TROUGH AXIS. IR SATELLITE IMAGERY IS ALSO SHOWING THE
NEXT UPPER LEVEL VORTICITY MAXIMUM LIFTING NORTHWARD ACROSS EASTERN
NORTH DAKOTA. COOLING CLOUD TOPS ARE OCCURRING IN THE NORTHWESTERN
QUADRANT OF THE VORTICITY MAXIMUM.
GREATEST PRECIPITATION AMOUNTS REMAIN ACROSS AREAS WHICH HAVE SEEN
MODERATE TO HEAVY PRECIPITATION ALL DAY. RADAR ESTIMATED AMOUNTS AND
SURFACE REPORTS INDICATE PRECIPITATION TOTALS IN EXCESS OF THREE
INCHES IN SOME AREAS. SPOTTER AND LAW ENFORCEMENT REPORTS INDICATE A
NUMBER OF ROADS IN THE NORTHWESTERN PORTION OF THE FA AREA ARE GOING
UNDER WATER. AS A RESULT...THE FLOOD WARNING HAS BEEN EXPANDED TO
THE SOUTHEAST TO INCLUDE 3 MORE COUNTIES.
OVERNIGHT...A 55 KNOT 850 MB JET IS EXPECTED TO FORM IN NORTH
CENTRAL MINNESOTA. THUS...A CHANCE OF THUNDERSTORM DEVELOPMENT IS
STILL POSSIBLE ON THE NOSE OF THIS JET. THUS...WILL LET FLASH FLOOD
WATCH CONTINUE UNTIL 12Z SUNDAY MORNING. THE ONE POSITIVE FACTOR IS
THE MAIN CONVECTIVE COMPLEX IN THE CENTRAL PLAINS IS BEGINNING TO
CUT OFF THE GULF OF MEXICO MOISTURE FEED INTO THE NORTHERN PLAINS.
NO OTHER MAJOR CHANGES ARE PLANNED FOR THE FORECAST AT THIS
TIME.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WARNING FOR TOWNER/CAVALIER/PEMBINA/BENSON/RAMSEY/EASTERN
WALSH/WESTERN WALSH/EDDY/GRAND FORKS/GRIGGS/NELSON AND STEELE
COUNTIES THRU 00Z MON.
FLASH FLOOD WATCH THRU 12Z SUNDAY ALL OTHER ND COUNTIES.
MN...FLASH FLOOD WATCH THRU 12Z SUNDAY ALL MN COUNTIES.
&&
BRAMERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 612 AM CST SUN MAR 28 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281515- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 612 AM CST SUN MAR 28 2004 ...FLOOD WARNING IN EFFECT THROUGH TODAY FOR NORTHEAST NORTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT RAIN OR RAIN SHOWERS ARE EXPECTED TODAY. RAIN WILL CHANGE TO SCATTERED SNOW SHOWERS LATER THIS EVENING. RUNOFF FROM RAPID SNOWMELT AND RECENT RAINS WILL CAUSE OVERLAND FLOODING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL NORTH DAKOTA TODAY...GENERALLY ALONG AND NORTHWEST OF A VALLEY CITY TO MANVEL AND PEMBINA LINE...INCLUDING MOST OF THE DEVILS LAKE BASIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... RIVER SPOTTERS ARE ENCOURAGED TO REPORT ICE JAMMING PROBLEMS AND ANY LOCAL FLOODING. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) GUST
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389805.